Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Morristown, TN

January 30, 2013Bledsoe County, Marion County, Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jan 30, 2013, 5:41 AM CST for Bledsoe County, Marion County, Sequatchie County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 30, 2013, 5:41 AM CST (11:41 UTC)
Expired
Jan 30, 2013, 6:45 AM CST
In force
64 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 4:51 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WUUS54 KMRX 301141
SVRMRX
TNC007-115-153-301245-
/O.NEW.KMRX.SV.W.0002.130130T1141Z-130130T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
541 AM CST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLEDSOE COUNTY IN EAST TENNESSEE...
  MARION COUNTY IN EAST TENNESSEE...
  SEQUATCHIE COUNTY IN EAST TENNESSEE...

* UNTIL 645 AM CST

* AT 538 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MCMINNVILLE TO 15 MILES NORTHWEST OF SEWANEE TO 37
  MILES SOUTHWEST OF SEWANEE...AND MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  PIKEVILLE...DUNLAP...JASPER...MONTEAGLE...WHITWELL...SOUTH
  PITTSBURG...CAGLE...OLD CUMBERLAND...MOUNT CREST...GRIFFITH
  CREEK...MELVINE...PALIO...ORME...CARTWRIGHT...MARTIN SPRINGS...
  BRAYTON...POWELLS CROSSROADS...LONE OAK AND HALETOWN (GUILD).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3525 8582 3522 8574 3529 8571 3533 8556
      3538 8550 3554 8560 3557 8543 3577 8525
      3577 8492 3557 8511 3554 8510 3550 8514
      3547 8512 3545 8517 3511 8540 3506 8537
      3500 8544 3499 8587 3523 8587
TIME...MOT...LOC 1141Z 272DEG 43KT 3573 8562 3530 8607
          3497 8643

$$

TG
2 follow-up statements
006 
WWUS54 KMRX 301217
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
617 AM CST WED JAN 30 2013

TNC007-115-153-301245-
/O.CON.KMRX.SV.W.0002.000000T0000Z-130130T1245Z/
SEQUATCHIE TN-BLEDSOE TN-MARION TN-
617 AM CST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CST
FOR MARION...BLEDSOE AND SEQUATCHIE COUNTIES...

AT 618 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MOUNT CREST TO 7 MILES NORTHEAST OF
MONTEAGLE TO 17 MILES WEST OF ORME...OR ALONG A LINE EXTENDING FROM
10 MILES NORTHWEST OF PIKEVILLE TO 18 MILES NORTH OF JASPER TO 22
MILES WEST OF BRIDGEPORT...MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  PIKEVILLE...DUNLAP...JASPER...WHITWELL...SOUTH PITTSBURG...CAGLE...
  MOUNT CREST...OLD CUMBERLAND...GRIFFITH CREEK...MELVINE...PALIO...
  ORME...CARTWRIGHT...MARTIN SPRINGS...BRAYTON...POWELLS
  CROSSROADS...LONE OAK AND HALETOWN (GUILD).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR EAST 
TENNESSEE.

&&

LAT...LON 3525 8582 3522 8574 3529 8571 3533 8556
      3538 8550 3554 8560 3557 8543 3577 8525
      3577 8492 3557 8511 3554 8510 3550 8514
      3547 8512 3545 8517 3511 8540 3506 8537
      3500 8544 3499 8587 3523 8587
TIME...MOT...LOC 1217Z 257DEG 26KT 3572 8529 3530 8576
          3497 8611

$$

DH
490 
WWUS54 KMRX 301242
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
642 AM CST WED JAN 30 2013

TNC007-115-153-301250-
/O.EXP.KMRX.SV.W.0002.000000T0000Z-130130T1245Z/
SEQUATCHIE TN-BLEDSOE TN-MARION TN-
642 AM CST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR MARION...BLEDSOE AND
SEQUATCHIE COUNTIES WILL EXPIRE AT 645 AM CST...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY 
FOR EAST TENNESSEE AND SOUTHWESTERN VIRGINIA. THUNDERSTORMS MAY 
INTENSIFY AGAIN LATER THIS MORNING.

LAT...LON 3525 8582 3522 8574 3529 8571 3533 8556
      3538 8550 3554 8560 3557 8543 3577 8525
      3577 8492 3557 8511 3554 8510 3550 8514
      3547 8512 3545 8517 3511 8540 3506 8537
      3500 8544 3499 8587 3523 8587
TIME...MOT...LOC 1240Z 257DEG 26KT 3575 8509 3534 8556
          3501 8591

$$

TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 5:32 AM CST, 9 minutes earlier.

Area forecast discussion, Jan 30, 5:32 AM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
632 AM EST WED JAN 30 2013

.AVIATION...
STRONG GUSTY WINDS ALOFT WILL TRANSLATE TO THE SURFACE THIS
MORNING...CREATING VERY BREEZY/GUSTY CONDITIONS THROUGHOUT THE DAY.
A LINE OF TSRA WILL ADVANCE INTO THE REGION FROM WEST TO EAST THIS
MORNING....BEFORE MOVING OUT OF THE AREA BY EARLY AFTERNOON. IFR
CONDITIONS WITH LOCALIZED STRONG WIND GUSTS ARE EXPECTED AS THIS
LINE PASSES THROUGH EACH TERMINAL. A RETURN TO VFR CONDITIONS IS
EXPECTED IN WAKE OF THE STORMS BY THE AFTERNOON...BUT GUSTY
WESTERLY WINDS WILL PERSIST THIS EVENING AND OVERNIGHT.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

     WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: ANDERSON...BRADLEY...GRAINGER...HAMBLEN...HANCOCK...
     HAWKINS...JEFFERSON...KNOX...LOUDON...MCMINN...MEIGS...NW
     BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
     COCKE...NORTHWEST GREENE...NORTHWEST MONROE...ROANE...
     SULLIVAN...UNION...WASHINGTON TN...WEST POLK.

     WIND ADVISORY UNTIL 10 PM EST /9 PM CST/ THIS EVENING FOR THE
     FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...
     HAMILTON...MARION...MORGAN...RHEA...SCOTT TN...SEQUATCHIE.

VA...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: RUSSELL...WASHINGTON.

     WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: SCOTT.

     WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: LEE...WISE.

&&

AMP
Hazardous weather outlook, Jan 30, 3:38 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
438 AM EST WED JAN 30 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-310945-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
438 AM EST WED JAN 30 2013 /338 AM CST WED JAN 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

STRONG AND DAMAGING WINDS ARE EXPECTED TODAY AHEAD OF A STRONG COLD
FRONT. STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST NORTHEAST
ACROSS THE CUMBERLAND PLATEAU AND SEQUATCHIE VALLEY THIS MORNING...
AND PROGRESS EASTWARD THROUGH THE VALLEY COUNTIES AND INTO THE
SOUTHERN APPALACHIANS BY THIS AFTERNOON.

DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE THE
MAIN THREATS WITH THESE STORMS. A TORNADO WATCH AND WARNINGS MAY BE
REQUIRED FOR THE FORECAST AREA LATER THIS MORNING.

FOR MORE INFORMATION...PLEASE ALSO SEE OUR HIGH WIND WARNING AND
WIND ADVISORY PRODUCT.

MUCH COLDER AIR FLOWS INTO THE REGION TONIGHT WITH A CHANCE OF A
LIGHT SNOW ACCUMULATION ACROSS THE HIGHER ELEVATIONS OF
SOUTHWESTERN VIRGINIA...AND NORTHEAST TENNESSEE INCLUDING THE SMOKY
MOUNTAINS. SNOWFALL ACCUMULATIONS OF UP TO 2 INCHES COULD OCCUR IN
THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A WEAK FAST MOVING SYSTEM MAY BRING SOME LIGHT SNOW MAINLY TO THE
NORTHERN HALF OF EAST TENNESSEE AND SOUTHWESTERN VIRGINIA THURSDAY
NIGHT...WITH SOME MINOR SNOW ACCUMULATIONS POSSIBLE IN THE HIGHER
ELEVATIONS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING AND AFTERNOON.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 5:31 AM CSTSevere Thunderstorm WarningMRXMorgan, Scott59 min
Jan 30, 6:53 AM CSTTornado WarningMRXBledsoe, Marion, Sequatchie52 min
Jan 30, 7:03 AM CSTSevere Thunderstorm WarningMRXAnderson, Campbell, Scott, Union57 min
Jan 30, 7:12 AM CSTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Sequatchie63 min
Jan 30, 7:17 AM CSTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Rhea43 min
Jan 30, 7:20 AM CSTSevere Thunderstorm WarningMRXClaiborne55 min
Jan 30, 7:48 AM CSTSevere Thunderstorm WarningMRXHancock57 min
Jan 30, 8:13 AM CSTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Marion, Meigs47 min
Jan 30, 8:14 AM CSTRiver Flood WarningMRXCocke45 hr
Jan 30, 9:05 AM CSTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more7 hr
Jan 30, 9:48 AM CSTAreal Flood AdvisoryMRXAnderson, Campbell, Knox, Loudon, Morgan, Roane and 2 more5 hr
Jan 30, 10:02 AM CSTAreal Flood AdvisoryMRXBlount, Monroe, Polk6 hr
Jan 30, 10:36 AM CSTFlood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more10 hr
Jan 30, 11:08 AM CSTTornado WarningMRXMonroe, Polk37 min
Jan 30, 11:54 AM CSTAreal Flood AdvisoryMRXClaiborne, Grainger, Hamblen, Hancock, Jefferson, Sevier4 hr
Jan 30, 1:25 PM CSTAreal Flood AdvisoryMRXCocke, Greene, Hawkins, Sullivan, Washington4 hr
Jan 30, 2:05 PM CSTAreal Flood AdvisoryMRXCarter, Johnson, Unicoi4 hr
Jan 30, 2:25 PM CSTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more39 hr
Jan 30, 2:26 PM CSTFlash Flood WarningMRXSevier4 hr
Jan 30, 3:10 PM CSTRiver Flood WarningMRXHamilton39 hr
Jan 30, 3:10 PM CSTRiver Flood WarningMRXGrainger, Hancock46 hr
Jan 30, 3:10 PM CSTRiver Flood WarningMRXClaiborne, Grainger, Hancock59 hr
Jan 30, 3:10 PM CSTRiver Flood WarningMRXHawkins, Sullivan39 hr
Jan 30, 3:26 PM CSTAreal Flood AdvisoryMRXAnderson, Campbell, Knox, Loudon, Morgan, Roane and 2 more3 hr
Jan 30, 4:02 PM CSTAreal Flood WarningMRXBlount, Bradley, Hamilton, Knox, Loudon, McMinn and 5 more6 hr
Jan 30, 4:18 PM CSTAreal Flood AdvisoryMRXClaiborne, Grainger, Hamblen, Hancock, Jefferson, Sevier3 hr
Jan 30, 5:02 PM CSTAreal Flood WarningMRXCarter, Claiborne, Cocke, Grainger, Greene, Hamblen and 9 more6 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.